Table of Contents
Geometry
Volume 2013, Article ID 694169, 12 pages
http://dx.doi.org/10.1155/2013/694169
Research Article

Metric Ricci Curvature for Manifolds

1Department of Computer Science, SUNY at Stony Brook, NY 11794-4400, USA
2Department of Mathematics, Technion, 32000 Haifa, Israel
3Department of Mathematics and Computer Science, The Open University, 53537 Ra’anana, Israel

Received 30 April 2013; Accepted 28 July 2013

Academic Editor: Bennett Palmer

Copyright © 2013 David Xianfeng Gu and Emil Saucan. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. G. Perelman, “The entropy formula for the Ricci flow and its geometric applications,” http://arxiv.org/abs/math/0211159.In press.
  2. G. Perelman, “Ricci flow with surgery on three-manifolds,” http://arxiv.org/abs/math/0303109.
  3. C. Villani, Optimal Transport, Old and New, vol. 338 of Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, Germany, 2009. View at Publisher · View at Google Scholar · View at MathSciNet
  4. B. Chow and F. Luo, “Combinatorial Ricci flows on surfaces,” Journal of Differential Geometry, vol. 63, no. 1, pp. 97–129, 2003. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. X. D. Gu and S. T. Yau, Computational Conformal Geometry, Advanced Lectures in Mathematics no. 3, International Press, Somerville, Mass, USA, 2008. View at MathSciNet
  6. L. Astola, Multi-scale riemann-finsler geometry [Ph.D. thesis], Eindhoven, The Netherlands, 2010.
  7. A. Fuster, L. Astola, and L. Florack, “A riemannian scalar measure for diffusion tensor images,” in Computer Analysis of Images and Patterns, vol. 5702 of Lecture Notes in Computer Science, 419426, pp. 419–426, Springer, Berlin, Germany, 2009. View at Publisher · View at Google Scholar
  8. E. Saucan, E. Appleboim, G. Wolansky, and Y. Y. Zeevi, “Combinatorial Ricci curvature and laplacians for image processing,” in Proceedings of the 2nd International Congress on Image and Signal Processing (CISP '09), vol. 2, pp. 992–997, Tianjin, China, 2009. View at Publisher · View at Google Scholar
  9. E. Appleboim, E. Saucan, and Y. Y. Zeevi, “Ricci curvature and flow for image denoising and superesolution,” in Proceedings of the European Signal Processing Conference (EUSIPCO '12), pp. 2743–2747, Bucharest, Romania, 2012.
  10. E. Saucan, “On the properties of the combinatorial Ricci flow for surfaces,” http://arxiv.org/abs/1104.2033. View at Publisher · View at Google Scholar
  11. E. Saucan, “A metric Ricci flow for surfaces and its applications,” Imaging and Computing, vol. 1, 2013. View at Google Scholar
  12. E. Saucan, “Fat triangulations and differential geometry,” http://arxiv.org/abs/1108.3529.
  13. E. Saucan and M. Katchalski, “Fat triangulations, curvature and quasiconformal mappings,” Axioms, vol. 1, no. 2, pp. 99–110, 2012. View at Publisher · View at Google Scholar
  14. J. H. Rubinstein, “Problems around 3-manifolds,” vol. 12 of Geometry and Topology Monographs, Geometry & Topology Publications, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. A. Bernig, “On some aspects of curvature,” Preprint, 2003.
  16. D. A. Stone, “A combinatorial analogue of a theorem of Myers,” Illinois Journal of Mathematics, vol. 20, no. 1, pp. 12–21, 1976. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. D. A. Stone, “A combinatorial analogue of a theorem of Myers,” Illinois Journal of Mathematics, vol. 20, pp. 551–554, 1920. View at Google Scholar · View at MathSciNet
  18. P. M. Alsing, J. R. McDonald, and W. A. Miller, “The simplicial Ricci tensor,” Classical and Quantum Gravity, vol. 28, no. 15, Article ID 155007, p. 17, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. D. Glickenstein, “Discrete conformal variations and scalar curvature on piecewise flat two- and three-dimensional manifolds,” Journal of Differential Geometry, vol. 87, no. 2, pp. 201–237, 2011. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. A. Trout, “Positively curved combinatorial 3-manifolds,” Electronic Journal of Combinatorics, vol. 17, no. 1, article R49, 23 pages, 2010. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. M. Berger, A Panoramic View of Riemannian Geometry, Springer, Berlin, Germany, 2003. View at Publisher · View at Google Scholar · View at MathSciNet
  22. J. F. Hudson, Piecewise Linear Topology, Lecture Notes in Mathematics, W. A. Benjamin, New York, NY, USA, 1969. View at MathSciNet
  23. E. Saucan, “Note on a theorem of Munkres,” Mediterranean Journal of Mathematics, vol. 2, no. 2, pp. 215–229, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. J. R. Munkres, Elementary Differential Topology, Princeton University Press, Princeton, NJ, USA, 1966. View at MathSciNet
  25. J. Cheeger, W. Mäuller, and R. Schrader, “On the curvature of piecewise flat spaces,” Communications in Mathematical Physics, vol. 92, no. 3, pp. 405–454, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. D. Hilbert and S. Cohn-Vossen, Geometry and the Imagination, AMS Chelsea Publishing, American Mathematical Society, Chelsea, NY, USA, 1952. View at MathSciNet
  27. A. Wald, “Sur la courbure des surfaces,” Comptes Rendus de l'Académie des Sciences, vol. 201, no. 21, pp. 918–920, 1935. View at Google Scholar
  28. A. Wald, “Begreudeung einer koordinatenlosen Differentialgeometrie der Fläachen,” Ergebnisse Eines Mathematischen Kolloquiums, First Series, vol. 7, pp. 24–46, 1936. View at Google Scholar
  29. V. N. Berestovskiĭ, “Spaces with bounded curvature and distance geometry,” Siberian Mathematical Journal, vol. 16, pp. 8–19, 1986. View at Google Scholar · View at MathSciNet
  30. E. Saucan, “Surface triangulation—the metric approach,” http://arxiv.org/abs/cs/0401023.
  31. E. Saucan and E. Appleboim, “Metric methods in surface triangulation,” in Mathematics of Surfaces XIII, vol. 5654 of Lecture Notes in Computer Science, pp. 335–355, Springer, Berlin, Germany, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  32. D. Burago, Y. Burago, and S. Ivanov, Course in Metric Geometry, vol. 33 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, USA, 2000.
  33. M. Gromov, Metric Structures for Riemannian and Non-Riemannian Spaces, vol. 152 of Progress in Mathematics, Birkhäuser, Boston, Mass, USA, 1999. View at MathSciNet
  34. L. M. Blumenthal, Distance Geometry—Theory and Applications, Clarendon Press, Oxford, UK, 1953. View at MathSciNet
  35. L. M. Blumenthal and K. Menger, Studies in Geometry, W. H. Freeman and Company, San Francisco, Calif, USA, 1970. View at MathSciNet
  36. U. Brehm and W. Kähnel, “Smooth approximation of polyhedral surfaces regarding curvatures,” Geometriae Dedicata, vol. 12, no. 4, pp. 435–461, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  37. A. Bernig, “Curvature tensors of singular spaces,” Differential Geometry and its Applications, vol. 24, no. 2, pp. 191–208, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  38. G. Lerman and J. T. Whitehouse, “On d-dimensional d-semimetrics and simplex-type inequalities for high-dimensional sine functions,” Journal of Approximation Theory, vol. 156, no. 1, pp. 52–81, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  39. R. Forman, “Bochner's method for cell complexes and combinatorial Ricci curvature,” Discrete & Computational Geometry, vol. 29, no. 3, pp. 323–374, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  40. D. A. Stone, “Geodesics in piecewise linear manifolds,” Transactions of the American Mathematical Society, vol. 215, pp. 1–44, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  41. D. A. Stone, “Sectional curvatures in piecewise linear manifolds,” American Mathematical Society, vol. 79, no. 5, pp. 1060–1063, 1973. View at Publisher · View at Google Scholar
  42. E. Saucan, E. Appleboim, and Y. Y. Zeevi, “Geometric approach to sampling and communication,” Sampling Theory in Signal and Image Processing, vol. 11, no. 1, pp. 1–24, 2012. View at Google Scholar
  43. Y. D. Burago, M. L. Gromov, and G. Y. Perelman, “A. D. Aleksandrov spaces with curvatures bounded below,” Russian Mathematical Surveys, vol. 47, no. 2, p. 158, 1992. View at Publisher · View at Google Scholar · View at MathSciNet
  44. J. R. Munkres, “Obstructions to the smoothing of piecewise-differentiable homeomorphisms,” Annals of Mathematics, vol. 72, no. 2, pp. 521–554, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  45. J. Cheeger, “A vanishing theorem for piecewise constant curvature spaces,” in Curvature and Topology of Riemannian Manifolds (Katata, 1985), vol. 1201 of Lecture Notes in Mathematics, pp. 33–40, Springer, Berlin, Germany, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  46. C. Plaut, “Metric spaces of curvature ≥k,” in Handbook of Geometric Topology, R. J. Daverman and R. B. Sher, Eds., pp. 819–898, Elsevier, Amsterdam, The Netherlands, 2002. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  47. A. Bernig, “Curvature bounds of subanalytic spaces,” Preprint, 2003.